Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 52, NWS Mobile, AL

April 8, 2006Escambia County, Santa Rosa County, Florida; Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 8, 2006, 9:16 AM CDT for Escambia County, Santa Rosa County, Florida; Escambia County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2006, 9:16 AM CDT (14:16 UTC)
Expired
Apr 8, 2006, 10:00 AM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Escambia County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 9:00 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 081417
SVRMOB
ALC053-FLC033-113-081500-
/O.NEW.KMOB.SV.W.0052.060408T1416Z-060408T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
916 AM CDT SAT APR 8 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA
  NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  NORTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 1000 AM CDT

* AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MCDAVID...OR ABOUT 20 MILES SOUTHWEST OF
  BREWTON...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAHL BY 925 AM CDT
  JAY AND POLLARD BY 930 AM CDT
  KEEGO BY 935 AM CDT
  DIXONVILLE BY 940 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3103 8739 3082 8738 3083 8678 3124 8680

$$
2 follow-up statements
000 
WWUS54 KMOB 081431
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
928 AM CDT SAT APR 8 2006

FLC033-081438-
/O.CAN.KMOB.SV.W.0052.000000T0000Z-060408T1500Z/
ESCAMBIA FL-
928 AM CDT SAT APR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR ESCAMBIA COUNTY FLORIDA IS 
CANCELLED...

THE STORM MOVING OUT OF SOUTH BALDWIN COUNTY MOVING INTO THE 
NORTHERN SECTIONS OF THE PENSACOLA AREA HAS WEAKENED BELOW SEVERE 
LIMITS.  THIS STORM MAY STILL PRODUCE SOME SMALL HAIL AND GUSTY 
WINDS AROUND 45 MPH AS IT MOVES EAST ACROSS THE PENSACOLA...AVALON 
BEACH AREAS.

THE STORM OVER NORTHERN ESCAMBIA COUNTY FLORIDA HAS MOVED EAST INTO 
NORTHERN SANTA ROSA COUNTY.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3102 8717 3085 8727 3083 8678 3124 8680

$$

ALC053-FLC113-081500-
/O.CON.KMOB.SV.W.0052.000000T0000Z-060408T1500Z/
ESCAMBIA AL-SANTA ROSA FL-
928 AM CDT SAT APR 8 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR 
NORTHERN SANTA ROSA COUNTY FLORIDA AND ESCAMBIA COUNTY ALABAMA...

AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JAY...OR ABOUT 13 MILES SOUTHWEST OF BREWTON...MOVING 
EAST NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIXONVILLE...RIVERVIEW AND 8 MILES NORTH OF BERRYDALE BY 940 AM CDT
  6 MILES SOUTH OF ROCK HILL BY 950 AM CDT
  ROBERTS AND MCLELLAN BY 955 AM CDT
  PARKER SPRINGS AND 7 MILES SOUTHWEST OF US 29 AND CR 43 BY 1000 AM
  CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3102 8717 3085 8727 3083 8678 3124 8680

$$
000 
WWUS54 KMOB 081500
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
958 AM CDT SAT APR 8 2006

ALC053-FLC113-081508-
/O.EXP.KMOB.SV.W.0052.000000T0000Z-060408T1500Z/
ESCAMBIA AL-SANTA ROSA FL-
958 AM CDT SAT APR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANTA ROSA COUNTY 
FLORIDA AND ESCAMBIA COUNTY FLORIDA WILL BE ALLOWED TO EXPIRE AT 
1000 AM CDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS.  THESE STORMS ARE LOCATED OVER NORTHEASTERN SANTA 
ROSA COUNTY AND EASTERN ESCAMBIA COUNTY ALABAMA.  SMALL HAIL AND 
GUSTY WINDS AROUND 45 MPH ARE STILL POSSIBLE WITH THESE STORMS AS 
THEY CONTINUE MOVING EAST AT 35 MPH. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3102 8717 3085 8727 3083 8678 3124 8680

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:15 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 8, 6:15 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT APR 8 2006

.UPDATE...BRIEF UPDATE TO INCREASE THE SURFACE WINDS FOR TODAY. WENT
WITH THE 08/06Z ETA12 WHICG LOOKS TO AGREE WITH THE CURRENT
CONDITIONS AND THE VAD WINDS BETTER. /11

*************************PREVIOUS*********************************

.SHORT TERM...(TODAY AND TONIGHT)
STRONG UPPER SYSTEM...CLOSED H5 LOW DROPPING SOUTH INTO ARKANSAS
AROUND SUNRISE FORECAST TO OPEN UP AND MOVE NORTHEAST TODAY. A COUPLE
LINES OF STRONG TO SEVERE STORMS MOVING EASTERLY ACROSS THE SOUTH
OVERNIGHT SHOULD BEGIN TO WEAKEN AS THE UPPER LOW OPENS UP AND MOVES
NORTHEAST. LATEST SPS OUTLOOK HAS SLIGHT CHANCE SEVERE FROM ROUGHLY
MOBILE NORTHEAST AND EAST TODAY...WILL MENTION DAMAGING WINDS AND
MAYBE MENTION ISOLATED TORNADOS THIS MORNING OVER THE WESTERN HALF.
THIS AFTERNOON WILL SEE THE COLDER AIR IN THE H5 TROUGH SLIPPING
ACROSS THE AREA AND MAY SEE SOME HAIL PRODUCING STORMS OVER THE
EASTERN HALF..ESPECIALLY IF WE CAN GET THE BRIEF CLEARING AS
ADVERTISED BY THE NAM AND SOMEWHAT BY THE GFS OVER THE SOUTHERN
SECTIONS OF THE FORECAST AREA. WINDS SHIFTING TO WEST FROM NOON TO
DARK ACROSS THE AREA AS SURFACE LOW MOVES PAST AND THEN NORTHERLY
LATER THIS EVENING WITH A FEW LINGERING SHOWERS ENDING THIS EVENING.
USED MAVMOS TEMPS TODAY AND TONIGHT. /11

.LONG TERM...(SUNDAY THROUGH FRIDAY)
BACK TO RAINFREE WEATHER THROUGH MUCH OF THE UPCOMING WEEK AS WE COME
UNDER THE INFLUENCE OF HIGH PRESSURE. COULD SEE A MID LEVEL FEATURE
SWINGING EAST ACROSS THE FORECAST AREA WEDNESDAY. AT THIS
TIME...LOOKS LIKE MORE IN THE WAY OF CLOUDS THAN RAIN CHANCES THEN.
MAY SEE AN ISOLATED SHOWER CREEPING BACK INTO THE FORECAST BY FRIDAY
AS SOUTHERLY FLOW BECOMES ESTABLISHED AROUND HIGH PRESSURE...OFF THE
SOUTHEAST UNITED STATES COAST. TEMPERATURES THROUGH THE MEDIUM RANGE
SHOULD BE GENERALLY CLOSE TO CLIMATOLOGY. /10

&&

.MARINE...
WINDS ARE AT EXERCISE CAUTION LEVELS CURRENTLY AND BELIEVE
THEY WILL STAY IN THIS RANGE...EXCEPT FOR SOME BRIEFLY STRONGER WINDS
IN AND NEAR ANY CONVECTION THIS MORNING...UNTIL TONIGHT. COOLER AIR
ARRIVES AS THE SURFACE LOW MOVES BY AND WINDS SHOULD INCREASE TO
SMALL CRAFT ADVISORY LEVELS TONIGHT AS THE NORTHERLY WINDS ADVECT
COOLER TEMPERATURES OVER THE WARMER OFFSHORE WATERS. WATER
TEMPERATURES ARE AROUND 70 IN THE NEARSHORE AREAS. NORTHERLY FLOW
CONTINUES INTO MONDAY AS SURFACE HIGH MOVES OFF TO THE EAST BUT WILL
DIMINISH BY SUNDAY AFTERNOON. RIDGE MAINTAINS ITS GRIP THROUGH MID
WEEK WITH A MAINLY ONSHORE LIGHT TO MODERATE WIND. /11

&&

.FIRE WEATHER...AWAY FROM THUNDERSTORMS AND LIGHTNING LEVELS
TODAY...NO CONCERNS. LOWEST DAYTIME RELATIVE HUMIDITIES THROUGH THE
WEEKEND ARE EXPECTED TO STAY OUT OF THE CRITICAL THRESHOLD RANGE. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      81  49  75  49 /  50  10   0   0
PENSACOLA   81  52  75  53 /  60  10   0   0
DESTIN      77  55  74  55 /  50  20   0   0
EVERGREEN   78  49  73  44 /  60  10   0   0
WAYNESBORO  79  48  73  43 /  60  10   0   0
CAMDEN      77  48  73  44 /  70  20   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.
&&

10/11
Hazardous weather outlook, Apr 8, 5:00 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT APR 8 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SAT APR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A BROAD AREA OF LOW PRESSURE WILL MOVE EAST FROM NORTHERN
MISSISSIPPI AND TENNESSEE LATER THIS AFTERNOON. A LOW PRESSURE
TROUGH WILL CROSS THE AREA LATER TODAY. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE EAST IN ADVANCE OF THE SURFACE TROUGH THIS
MORNING...POSSIBLY PRODUCING STRONG SURFACE WINDS...FREQUENT
LIGHTNING AND BRIEF HEAVY RAIN IN A FEW LOCATIONS. SHOWERS AND
THUNDERSTORMS WILL ENTER INLAND AREAS OF SOUTHEAST MISSISSIPPI
BETWEEN 5 AND 6 AM THIS MORNING...AND ADVANCE TO THE MOBILE...
MONROEVILLE...GREENVILLE AREA AROUND 7 AM. THERE IS A SLIGHT CHANCE
THAT A FEW OF THE STORMS MAY BECOME SEVERE THIS MORNING.

THERE IS A POSSIBILITY THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP
FROM INTERSTATE 65 AND EAST THIS AFTERNOON AS COLDER TEMPERATURES
ALOFT MOVE ACROSS THE UNSTABLE AIR IN ADVANCE OF THE SURFACE TROUGH.
IF STORMS DO DEVELOP...THEY SHOULD PRODUCE HAIL AND STRONG GUSTY
SURFACE WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS MORNING ACROSS INLAND
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND THIS AFTERNOON OVER
THE FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:14 AM CDTSpecial Marine WarningMOB46 min
Apr 8, 9:03 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa35 min
Apr 8, 11:23 AM CDTSevere Thunderstorm WarningMOBOkaloosa22 min
Apr 8, 8:38 AM CDTSevere Thunderstorm WarningMOBBaldwin37 min
Apr 8, 10:20 AM CDTSevere Thunderstorm WarningMOBCrenshaw25 min
Apr 8, 10:31 AM CDTSevere Thunderstorm WarningMOBMonroe29 min
Apr 8, 10:56 AM CDTSevere Thunderstorm WarningMOBConecuh34 min
Apr 8, 11:20 AM CDTSevere Thunderstorm WarningMOBButler40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.